Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Protein loss due to Nephrotic syndrome. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
I need to find out what I can do to help my wife feel better till she see a specialist for nephrotic syndrome. Her urine/protein loss is around three thousand over a 24 hr period which is very high. I was just wondering if there was something I could feed her or get her to help with the protein loss. She is very run down.
Posted Sat, 28 Apr 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 3 hours later
Thank you for posting your query.
Nephrotic syndrome can make your wife feel run down due to either excess water accumulation, which leads to weight gain and also due to ongoing protein losses.

I would suggest, you restrict her fluid intake to less than 1000ml/day and limit her salt intake. This will help by preventing her from retaining excess fluid.

Do not restrict protein in her diet as she needs to supplement the protein being lost in urine.

Moreover some Nephrotic syndromes are related to certain other conditions that may primarily be responsible for your wife in feeling run down. Do get an early evaluation and a possible biopsy to find out the reason for her Nephrotic syndrome.
Above answer was peer-reviewed by
Follow-up: Protein loss due to Nephrotic syndrome. Treatment? 9 hours later
should I buy some protein suppliments. Is there any you recomend?
Answered by Dr. Avinash Ignatius 12 hours later
Thanks for reverting.
Protein supplements are not necessary. She can get adequate protein from eggs, cheese, fish/chicken in her diet.

I hope I have answered your query. Please accept my answer if you have no further follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor